Patient discussion about Zoloft

!!! The questions and answers on this page are written by patients and are not reviewed by health professionals.

Q. Just want to know how meds could control depression esp Zoloft?

My son is on antidepressant zoloft ….and he is recovering well and I am thankful to doctor for that …….. just want to know how meds could control depression esp Zoloft?
A1My doctor says the help to add endorphins in the brain and it balances out your feel good mood. I can tell you that the right medication can really make a difference so don't give up.
A2A message is passed between the two nerve cell via a gap called synapse where the one nerve cell called presynaptic cell will leave the message in the form of chemicals called neurotransmitters in that gap and the receptors on the other cell takes them and pass the signal to the next cell and this way the signal reaches to the place it has to reach. After this the neurotransmitters are taken back by the presynaptic cell called reuptake. Some link has been found that if this reuptake is reduced the depression will be low and when Zoloft, which is selective serotonin (neurotransmitter) reuptake inhibitor, inhibits this serotonin for reuptake, its chances of stimulating other cell by binding will be high and the person depression lowers. Thanks.

Q. I was taking Lustral and I suddenly stopped it for no reason.

I was taking Lustral and I suddenly stopped it for no reason. I could only sleep for an average of 6 hours a night and then wake up, and recently I've had spells of cry and I am scared of my future. My sleeping pattern affected to a great extent and now a days I sleep rarely for about 3 hours. I don’t know where it is getting me … what I should do…..
AI think you have stopped your medicine and the control on the disorder is lost….so please start taking your medicines again but before meet your doc and explain the difficulties that you have experienced . It’s a risky attempt to stop on medicines which is your lifeline. Don’t ever stop medications unless and otherwise prescribed by the doctor to do so. It is my sincere advice to you.
This content is provided by iMedix and is subject to iMedix Terms. The Questions and Answers are not endorsed or recommended and are made available by patients, not doctors.